MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY MUSTANG¿; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY MUSTANG¿; CATHETER, BILIARY, DIAGNOSTIC
Model Number H74939171080670
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a foreign material was found in the sterile packaging.A 8.0 x 60 mustang¿ balloon catheter was selected for use.However, during preparation, it was noted that a hair was found in the sterile packaging of the device.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the complaint device was returned for analysis.The pouch had been opened prior to receipt at the investigation site containing the unused device that was still in the carrier tube.The foreign matter (fm) was present on the packaging (pouch).The fm was microscopically examined and was confirmed to be a hair follicle due to the presence of root at the base of the follicle.The follicle measured 5mm in length.As the pouch had already been opened prior to receipt at the investigation site, it cannot be determined where the hair follicle originated from.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description

Brand Name
MUSTANG¿
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6225432
Report Number2134265-2016-12280
Device Sequence Number10773889
Product Code FGE
UDI-Device Identifier08714729793885
UDI-Public(01)08714729793885(17)20191024(10)19882883
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2019
Device Model NumberH74939171080670
Device Catalogue Number39171-08067
Device Lot Number19882883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1